Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Oxandrin / Fascial Wasting
May 27, 2004

My. Dr. would like to start me on Oxandrin to combat a drop in my weight and strength. My concern is that I recently paid alot of $$ for perlane injections in my cheeks. Will the Oxandrin excellerate the loss of the perlane as it does for fat?

Response from Dr. Moyle

Perlane is a dermal filler derived from a natural substance called hyaluronic acid. These products last for between six and nine months, although individuals will have varied results. Therefore it is reasonable to expect loss of effect over time anyway. Oxandrin is an anabolic steroid which is associated with weight gain, predominately as lean/muscle mass. In general, fat mass declines during anabolic use potentially making lipoatrophy look worse. Anabolic steroids alos make the lipid profile worse, can lead to suppression of natural testosterone levels, liver function disturbances, mood changes and physical and psychological addiction. For weight gain I would start by seeing a dietitian and also having a general assesment of you main metabolic hormones such as thyroid and testosterone levels before embarking on the addition of new and not necessarily ideal drugs

I hope this helps

Regards

Graeme Moyle


Previous
liposuction
Next
Perpetuation of lipoatrophy

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement